Hail, Woods
- When
- June 11, 8:45 PM CST
- Where
- Woods County, 0.69 mi N of Camp Houston
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -99.120
A cluster of severe thunderstorms moved southward on the evening of the 11th producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cluster of severe thunderstorms moved southward on the evening of the 11th producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 11, 5:36 PM CST, 3 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 636 PM CDT Tue Jun 11 2019 .DISCUSSION... The June 12-13 00 UTC TAF discussion follows: && .AVIATION... A cold front with a northerly wind shift is expected to progress from north to south tonight. Showers and thunderstorms are expected to develop along and move ahead of the front. Brief MVFR ceilings and/or visibilities and gusty winds will be possible with any thunderstorms. Northerly winds and VFR conditions are expected behind the front by later tomorrow morning and through the afternoon hours. Mahale && .PREV DISCUSSION... /issued 305 PM CDT Tue Jun 11 2019/ DISCUSSION... Main challenge for this forecast period is timing and extent of showers and storms this evening and overnight. NAM and RAP are much slower with the front tonight than the GFS (with the ECMWF holding more of a middle position). Thinking is that the GFS is too aggressive with surface dewpoints resulting in earlier convection. Leaning toward the NAM / RAP solution (also supported by most CAMs) with showers and storms entering northern Oklahoma closer to 4 or 5 Z. These storms will continue overnight with some severe risk as deep layer shear continues around 50 knots and instability decreases slightly. A shortwave moving through may trigger storms off the dryline Thursday afternoon potentially impacting western Oklahoma. Scattered rain chances will continue through early next week with zonal flow. After a relatively cool Wednesday and Thursday, temperatures warm into the weekend. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 61 81 55 77 / 60 20 0 10 Hobart OK 63 83 57 78 / 60 30 10 30 Wichita Falls TX 63 84 60 82 / 60 60 0 10 Gage OK 58 79 53 75 / 40 0 10 40 Ponca City OK 60 78 52 77 / 40 0 0 10 Durant OK 61 83 58 80 / 10 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/10/10
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 439 PM CDT Tue Jun 11 2019 OKZ004>048-050>052-TXZ083>090-121115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 439 PM CDT Tue Jun 11 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across northern and western Oklahoma mainly from 8 PM to midnight. The risk area covers locations north and west of Medford and Enid, Kingfisher, Clinton, Weatherford, and Elk City. A marginal risk extends eastward and southward, covering all but southeast Oklahoma for the overnight hours. Damaging wind gusts between 60 to 70 mph will be the primary hazard, with hail up to the size of golf balls a secondary threat and mainly in the Slight Risk area. While heavy rain will be brief, it could result in flooding of low lying and poor drainage areas given the saturated nature of the ground from recent rains. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across northwest Oklahoma should prepare for severe weather operations this evening, with any risk for central and southern Oklahoma and western north Texas being overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances return Thursday and continue off and on through early next week, with strong to severe storms possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 906 PM CDT Tue Jun 11 2019 OKZ005-006-120230- Alfalfa OK-Woods OK- 906 PM CDT Tue Jun 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and northeastern Woods Counties Until 930 PM CDT... AT 904 PM CDT, a severe thunderstorm was located 4 miles west of Hardtner, moving southeast at 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe thunderstorms are approaching the Oklahoma border. If they maintain intensity, warnings may be required. Monitor the situation closely. Be ready to act quickly if a warning is issued or if storms threaten you. && LAT...LON 3700 9855 3677 9828 3654 9870 3700 9905 TIME...MOT...LOC 0204Z 321DEG 41KT 3701 9874 Zwink
The Vance AFB radar (KVNX), 89 km away, was scanning. The volume nearest the first event began at 02:45 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 833892, 833893, 840428, 840434.